Case Review Form

      * Denotes required field.

      Title

      * First Name

      * Last Name

      * Email Address

      * Phone Number

      Cell Phone Number

      Office Phone Number

      Street Address

      Apartment/Suite

      City

      State

      Zip Code

      Please provide the best method and times to contact you:

      Date of birth of injured person
      (mm-dd-yyyy):

      Name of drug:

      Date you started taking the drug (mm-yyyy):

      Date you stopped taking the drug (mm-yyyy):

      Please describe any side effects:

      Other Info:

      No Yes, I agree to the Parker & Waichman LLP disclaimers.Click here to review all.

      Yes, I would like to receive the Parker & Waichman LLP monthly newsletter, InjuryAlert.

      please do not fill out the field below.

Consumer Reports: Fosamax, bisphosphonates not right for pre-menopause

Filed October 2nd, 2012 Joshua Sophy

The leading publication Consumer Reports suggests that women living with osteopenia, commonly known as “pre-menopause”, should avoid drugs like Fosamax because they’ll provide little, if any, clinical benefit and put them at risk of suffering serious side effects.

In its recent “Ask the Pharmacist” post at ConsumerReports.org, its medical experts say taking bisphosphonate drugs like Fosamax or Boniva may be effective at preventing bone loss for women suffering through menopause but there is no clinical evidence that women taking the drugs through “pre-menopause” will get those same benefits.

Furthermore, these bisphosphonate drugs should not be taken for long periods of time or at high doses and taking the drugs early – unless a woman is suffering from unusually low bone density more common in menopause – is likely to result in a woman taking the drug much longer than recommended and at higher doses so it remains effective when a woman eventually does enter menopause.

Drugs like Fosamax and Boniva have been linked to myriad dangerous side effects, including an atypical fracture of the femur. They’ve also been linked to jaw bone fractures and osteonecrosis of the jaw, stomach and esophageal ulcers, eye inflammation, and muscle, bone, and joint pain.

The risks of these side effects increase the longer a woman takes these drugs and if they’re taken for long periods of time at high doses.

Be Sociable, Share!

Comments are closed.

Click Here Now, to Have an Attorney Answer Your
Medicinal Drug Injuries Questions
No Cost - No Obligation!